U.S. doctors online nowAsk doctors free
India
A 16-year-old male asked:

I am 5'7", 70 kg male.taken 2g/day paracetamol for 18 days which i stopped on 31.08.16. can this dose cause liver failure? lft normal except sgpt 51.

1 doctor answer1 doctor weighed in
Dr. Ed Friedlander
Pathology 46 years experience
No: Paracetamol / acetaminophen / "Tylenol" needs to be taken in a single large dose to cause liver trouble. It's the excess at one time that the liver cannot manage without producing a toxic metabolite. Your SGPT being up may just reflect whatever illness led you to take the medication in the first place.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Ed Friedlander
Pathology 46 years experience
Provided original answer
Thanks for the follow-up and for your kind words.
Sep 26, 2016
Last updated Sep 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.